| Catalog Number |
MCL20 |
| Medical Device Problem Code |
Failure to Form Staple (2579)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/20/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).D4: udi: as the serial number for the device involved in the event was not provided, the full udi is currently not available.D4: batch # unk.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that during panniculectomy, a large clip applier was not clipping very well.Trying to clip onto the vessel and clip would not hold and was falling off.When fired, the clip applier was rough, not smooth.Case completed with said device.No patient harm.
Additional Manufacturer Narrative
(b)(4).Date sent: 8/6/2024.D4: udi: as the serial number for the device involved in the event was not provided, the full udi is currently not available.D4: batch # a9dw76.Investigation summary: the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the mcl20 device was returned with no apparent damage.In addition, the tyvek was returned along with the instrument.In an attempt to replicate the reported incident, the device was tested for functionality.Upon testing, the device was cycled and it fed and formed the remaining eight(8) clips as intended.Although no conclusion could be reach on the cause of the reported event, the instructions for use do contain the following caution: ensure that a clip is in the jaws.Position the jaws so that the clip completely surrounds the vessel to be ligated.Fully squeeze the handles together until they stop.As the handles are squeezed, the clip closes and occludes the vessel or tubular structure.Fully release the handles to return the instrument to its original open position.The next clip is automatically advanced.Inspect the jaws after each clip application to ensure the presence of a new clip before applying the next clip.Repeat steps as necessary to continue ligation of tissue.For optimal performance, periodically clean the instrument during the procedure by submerging the jaw and distal end of the applier shaft in saline.The event described could not be confirmed as the device performed without any difficulties noted.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.